MAUDE Adverse Event Report: INTEGRA LIFESCIENCES CORPORATION OH/USA MAYFIELD SWIVEL HORSESHOE HEADREST; SKULL CLAMPS AND HEADREST SYSTEMS

INTEGRA LIFESCIENCES CORPORATION OH/USA MAYFIELD SWIVEL HORSESHOE HEADREST; SKULL CLAMPS AND HEADREST SYSTEMS
Catalog Number A1012
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/09/2025
Type of Reportable Event Malfunction
Event or Problem Description
A facility reported that the mayfield swivel horseshoe headrest (a1012) failed during use.The pin holding the square shaft in place fell out or broke and fell out, and this allowed the side of the horseshoe connected to the square shaft to shift.The patient was supine with head on the horseshoe during the procedure, after incision when the failure occurred.No patient injury and surgical delay has been reported.
 
Additional Manufacturer Narrative
The mayfield swivel horseshoe headrest (a1012) was returned for evaluation.Device history record (dhr) - the dhr was reviewed and shows no abnormalities related to the reported failure.Failure analysis - the inspection showed that the returned unit was received without roll pins allowing the slide bar to rotate freely.Additionally, the unit was sent to quality engineering (qe) for further investigation and the findings of the service team were confirmed by qe.The unit was in worn condition, and the slide bar was missing both roll pins and able to rotate freely when it should be fixed in place.No additional device deficiencies were observed by qe.To resolve the issues, all worn components will be replaced with new parts, and general maintenance and cleaning will be performed.Root cause - the complaint is confirmed via the investigation.The unit was received without roll pins allowing the slide bar to rotate freely.The probable root cause is rough or improper handling of the unit.No further investigation is required based on the acceptability of risk and no adverse trends identified.This will be monitored and trended going forward.At present, we consider this complaint to be closed.
 
Additional Manufacturer Narrative
Updated fields: additional information received as follows: 1.Can you please confirm the type of procedure the device was used? answer: spinal fusion surgery.2.Was there a delay in surgery due to product problem? if yes, how long (in minutes)? answer: the only delay was to retrieve another horseshoe from the supply room, less than 4 minutes.3.How was the patient initially positioned for the surgery? answer: supine.4.Was the patient repositioned at any time during the surgery? if yes, explain how the patient¿s position had changed after initial positioning had been completed? answer: no, the patient was not repositioned before the incident occurred.It occurred as the patient was transferred onto the or table, before final positioning and draping.
 
Event or Problem Description
N/a.

Brand Name
MAYFIELD SWIVEL HORSESHOE HEADREST
Common Device Name
SKULL CLAMPS AND HEADREST SYSTEMS
Manufacturer (Section D)
INTEGRA LIFESCIENCES CORPORATION OH/USA
4900 charlemar drive
4900 charlemar drive
cincinnati OH 45227
Manufacturer (Section G)
INTEGRA LIFESCIENCES CORPORATION OH/USA
4900 charlemar drive
cincinnati OH 45227
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key22680264
Report Number3004608878-2025-00155
Device Sequence Number9447858
Product Code HBM
UDI-Device Identifier10381780267461
UDI-Public10381780267461
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberA1012
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/15/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/10/2025
Supplement Date Received by Manufacturer07/28/2025
Initial Report FDA Received Date07/31/2025
Supplement Report FDA Received Date08/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/16/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown